On Duality In Random Utility Models
AbstractWe provide the discrete choice, random utility counterparts of some basic results of consumer theory. For the primal problem and related Marshallian probabilities, we provide a new, simpler proof of Roy's identity at aggregate level and investigate price and income effects. For the dual problem and related Hicksian probabilities, we extend Shepard's lemma at aggregate level to unbound expenditure and investigate compensated price effects. We establish a primal-dual equivalence result and provide the counterpart of the Slutsky equation.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by CREI Università degli Studi Roma Tre in its series Working Papers with number 0513.
Length: 26 pages
Date of creation: 2013
Date of revision: 2013
This paper has been announced in the following NEP Reports:
- NEP-ALL-2013-11-16 (All new papers)
- NEP-DCM-2013-11-16 (Discrete Choice Models)
- NEP-UPT-2013-11-16 (Utility Models & Prospect Theory)
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Diewert, W E, 1981. "The Measurement of Deadweight Loss Revisited," Econometrica, Econometric Society, Econometric Society, vol. 49(5), pages 1225-44, September.
- John K. Dagsvik & Anders Karlstrï¿½m, 2005. "Compensating Variation and Hicksian Choice Probabilities in Random Utility Models that are Nonlinear in Income," Review of Economic Studies, Oxford University Press, vol. 72(1), pages 57-76.
- Mas-Colell, Andreu & Whinston, Michael D. & Green, Jerry R., 1995. "Microeconomic Theory," OUP Catalogue, Oxford University Press, Oxford University Press, number 9780195102680, October.
- Viton, Philip A., 1985. "On the interpretation of income variables in discrete-choice models," Economics Letters, Elsevier, vol. 17(3), pages 203-206.
- Delle Site, Paolo, 2013. "Integration of choice probabilities in logit," Economics Letters, Elsevier, vol. 120(1), pages 57-60.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Francesca Vaino).
If references are entirely missing, you can add them using this form.